Algebraic & Geometric Topology

Polynomial $6j$–symbols and states sums

Nathan Geer and Bertrand Patureau-Mirand

Full-text: Open access

Abstract

For a given 2r–th root of unity ξ, we give explicit formulas of a family of 3–variable Laurent polynomials Ji,j,k with coefficients in [ξ] that encode the 6j–symbols associated with nilpotent representations of Uξ(sl(2)). For a given abelian group G, we use them to produce a state sum invariant τr(M,L,h1,h2) of a quadruplet (compact 3–manifold M, link L inside M, homology class h1H1(M,), homology class h2H2(M,G)) with values in a ring R related to G. The formulas are established by a “skein” calculus as an application of the theory of modified dimensions introduced by the authors and Turaev in [Compos. Math. 145 (2009) 196–212]. For an oriented 3–manifold M, the invariants are related to τ(M,L,ϕH1(M,)) defined by the authors and Turaev in [arXiv:0910.1624] from the category of nilpotent representations of Uξ(sl(2)). They refine them as τ(M,L,ϕ)=h1τr(M,L,h1,ϕ̃) where ϕ̃ correspond to ϕ with the isomorphism H2(M,)H1(M,).

Article information

Source
Algebr. Geom. Topol., Volume 11, Number 3 (2011), 1821-1860.

Dates
Received: 13 July 2010
Accepted: 8 October 2010
First available in Project Euclid: 19 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1513715247

Digital Object Identifier
doi:10.2140/agt.2011.11.1821

Mathematical Reviews number (MathSciNet)
MR2821443

Zentralblatt MATH identifier
1232.57015

Subjects
Primary: 57M27: Invariants of knots and 3-manifolds 81Q99: None of the above, but in this section

Keywords
$6j$–symbols state sum skein calculus quantum groups $3$–manifolds

Citation

Geer, Nathan; Patureau-Mirand, Bertrand. Polynomial $6j$–symbols and states sums. Algebr. Geom. Topol. 11 (2011), no. 3, 1821--1860. doi:10.2140/agt.2011.11.1821. https://projecteuclid.org/euclid.agt/1513715247


Export citation

References

  • S Baseilhac, R Benedetti, Quantum hyperbolic invariants of $3$–manifolds with ${\rm PSL}(2,\mathbb C)$–characters, Topology 43 (2004) 1373–1423
  • F Costantino, J Murakami, On ${\rm SL}(2,\C)$ quantum $6j$–symbols and its relation to the hyperbolic volume.
  • N Geer, B Patureau-Mirand, V Turaev, Modified $6j$–symbols and $3$–manifold invariants
  • N Geer, B Patureau-Mirand, V Turaev, Modified quantum dimensions and re-normalized link invariants, Compos. Math. 145 (2009) 196–212
  • C Kassel, Quantum groups, Graduate Texts in Math. 155, Springer, New York (1995)
  • A N Kirillov, N Y Reshetikhin, Representations of the algebra ${U}\sb q({\rm sl}(2)),\;q$–orthogonal polynomials and invariants of links, from: “Infinite-dimensional Lie algebras and groups (Luminy-Marseille, 1988)”, (V G Kac, editor), Adv. Ser. Math. Phys. 7, World Sci. Publ., Teaneck, NJ (1989) 285–339
  • G Masbaum, P Vogel, $3$–valent graphs and the Kauffman bracket, Pacific J. Math. 164 (1994) 361–381
  • T Ohtsuki, Quantum invariants. A study of knots, $3$–manifolds, and their sets, Series on Knots and Everything 29, World Sci. Pub., River Edge, NJ (2002)
  • V G Turaev, Quantum invariants of knots and $3$–manifolds, de Gruyter Studies in Math. 18, de Gruyter, Berlin (1994)
  • V G Turaev, O Y Viro, State sum invariants of $3$–manifolds and quantum $6j$–symbols, Topology 31 (1992) 865–902
  • O Y Viro, Quantum relatives of the Alexander polynomial, Algebra i Analiz 18 (2006) 63–157